Alert archive / Florida / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 127, NWS Jacksonville, FL

June 19, 2001Saint Johns County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 19, 2001, 1:20 PM EDT for Saint Johns County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2001, 1:20 PM EDT (17:20 UTC)
Expired
Jun 19, 2001, 2:00 PM EDT
In force
40 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Saint Johns County, FL

The radar

The Jacksonville radar (KJAX), 70 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 5.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 9:45 AM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Jun 19, 9:45 AM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 AM EDT TUE JUN 19 2001

CURRENTLY...SOUNDING SHOW A VERY UNSTABLE AIRMASS ACROSS THE AREA
WITH AN UNMODIFIED LIS AROUND A MINUS 7...PWATS AT 1.82 IN. AND A
CAPE OF 3314. VERY LIGHT WINDS SUGGEST THAT SHOULD A PROBLEM ARISE
TODAY THE MOST LIKELY CULPRIT WILL BE FLOODING...AND DANGEROUS
LIGHTNING. BELIEVE THAT THE NGM POPS ARE TO HIGH SO THE AND ALSO
HAVE SOME QUESTIONS WITH THE MAV POPS WITH THE UPPER RIDGE BUILDING
OVER THE AREA. THE CURRENT ZONE PACKAGE LOOKS PRETTY GOOD SO AM
INCLINED NOT TO MAKE CHANGES AT THIS TIME.

WINDS HAVE DROPPED AT GRAYS REEF SO WILL COMBINE FLORIDA AND GEORGIA
WATERS IN THE CWF. FIRE WEATHER WATCHES OR WARNINGS.

.JAX...
.FL...NONE.
.GA...NONE.

SCOTT

In the hours before

Special weather statement, Jun 19, 11:55 AM EDT, 1 hour 25 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-192200-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 AM EDT TUE JUN 19 2001

...SCATTERED THUNDERSTORMS THIS AFTERNOON...
...CHANCE OF RIP CURRENTS AT THE AREA BEACHES...

SUFFICIENT ATMOSPHERIC INSTABILITY AND MOISTURE CONTENT WILL ENABLE
THUNDERSTORMS TO DEVELOP AGAIN TODAY. THE MAIN HAZARDS FROM THE
THUNDERSTORMS WILL BE PERIODS OF HEAVY RAINFALL AND FREQUENT CLOUD
TO GROUND LIGHTNING. SMALL HAIL AND STRONG GUSTY WINDS MAY ALSO
ACCOMPANY A FEW STORMS. ACTIVITY WILL DEVELOP OVER GEORGIA EARLY
THIS AFTERNOON...WITH ACTIVITY SLOWER TO DEVELOP OVER FLORIDA.
STORMS WILL DRIFT SLOWLY AND ERRATICALLY...MAINLY TO THE NORTH.

MOST STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS...SO SPOTTER
ACTIVATION IS NOT EXPECTED TODAY.

IN ADDITION...EASTERLY WINDS OF 10 TO 15 MPH ALONG THE COAST WILL
PRODUCE A GREATER THAN NORMAL THREAT OF RIP CURRENTS AT AREA
BEACHES. THE GREATEST THREAT OF RIP CURRENTS WILL BE EARLY THIS
AFTERNOON.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:15 PM EDTSevere Thunderstorm WarningJAXMarion45 min
Jun 19, 6:43 PM EDTSevere Thunderstorm WarningJAXBradford, Clay47 min

Nearby

Severe Thunderstorm Warnings in Florida, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.